• 💖 [Donate To Keep MyPTSD Online] 💖 Every contribution, no matter how small, fuels our mission and helps us continue to provide peer-to-peer services. Your generosity keeps us independent and available freely to the world. MyPTSD closes if we can't reach our annual goal.

Serotonin Syndrome-Like Effects After Taking Zoloft and BusPar Together

Butteflies74

New Here
Hi everyone!
My apologies in advance for the long post, I don't know what to do!

I have had PTSD, OCD, and Generalized Anxiety Disorder for a good chunk of my life, so I've been used to panic and extreme overthinking. Still, something happened (possibly Lyme disease from a tick bite in 2020, suspected but not confirmed yet), and it's been so much worse ever since that I can't hardly function.

For two years, I've been suffering from severe panic throughout the day and worse at night, particularly as I doze off and then when I wake up. It gets worse the later it gets at night, I stay up all night until I can't anymore, get a few hours of sleep, and then I'm awakened by crippling terror, a racing heart, tight chest. Most blood work in 2022 showed nothing wrong. It's been getting so bad I went to a psychiatrist the other day.

So much sets it off now that never did. I can't be closed in a room, for instance, waiting for a doctor in an exam room, going too far into a building; I have this need to be able to "get out" of any place NOW! Heat triggers it so badly I felt as though I needed to dive out of my car on an interstate when my husband was driving in traffic on a 90-degree day, and the AC went out. I need cold air blowing on me at all times when it's hot, or it hits like I'm going to die for sure.

So, the nurse practitioner started me on 50 mg of zolo*t along with Bus*ar at the same time. Within an hour of taking them, I had tingling mouth, lips, and hands; I was so full of nervousness that I couldn't sit still. Panic getting worse and worse. I took benad*yl and was able to finally sleep, but once it wore off, I woke with panic more severe than ever!

Dr. said probably too much at once, and I'm serotonin sensitive. So, no meds for a couple of days, and start back on Zolo*t only at now 12.5 mg and see how that goes. The problem is three days later, I'm no better. To the point, I'm ready to go to the ER.
I wake up with my heart rate going crazy, 148 bpm resting, sweating hands and feet, hot, panic like I am going to DIE! It will not stop. Took .5 mg xan*x, which I rarely use due to fear of effects, but had no choice.

I never knew anything about nocturnal panic attacks until I googled panic attacks upon waking. It gets so much worse at night until I can't take the exhaustion, and then I fall asleep and wake up to the same things. I'm terrified to sleep now tonight. I feel so restless and uncomfortable. The nurse said it should NOT still be in my system after one dose, but I'm NO better! Now she wants to have me take Seroqu*l to help ease the anxiety at night, but I'm terrified to take ANYTHING after this.

I am so freaked out I do not know what to do! I've taken Zolof*t in the past with no issues whatsoever, Bus*ar too, but not at the same time as now. I will say I do have my medical marijuana card and use that for sleep, anxiety, and interstitial Cystisis pain. I informed the psyche nurse of this when she was prescribing the Zoloft and Buspar, and she said it wouldn't be a problem.

I don't know what these have done to me or what's happening to me, or how I'm going to survive like this! The symptoms, from what I'm reading it sound a lot like Serotonin syndrome. I'm terrified and not sure if an ER trip will help or make things worse. I also have had uncontrollable diarrhea since the day I took those meds three days ago now. Does anyone have any advice words of comfort? Anything?
 
They are still the same. Woke up to ice cold wet feet followed by the immediate racing heart rate and insanely uncomfortable agitation and restlessness. I sleep from about 6 or 7 am to 3 pm being a night owl all of my life plus now working at night. It’s around 1:50 pm almost daily since this combo was given to me almost 4 days ago and the same exact thing like Groundhog’s day. The second I woke to the cold sweaty feet my intrusive obsessive thoughts are off to the races and the heart rate started to climb I ran for a .5 xan*x and then sang rhyming songs in my head for a half hour to keep me extremely distracted as I waited for it to kick in.
It’s been a nightmare and I’m so scared to go to ER the LAST thing I need is a night or more in a psyche ward. I can’t be contained like that, I feel like I might die just thinking about it.
I just don’t understand how one dose of two pills can do this to me for 4 days afterwards!
 
Sorry you are going this through 😑. I am bit confused why you were described two different serotonin medicines at the same time. I restarted my ssri medicine and I am warned to take for example valeriana with this current one as apparently these two medicines can amplify each others impact.

I hope you get better soon!
 
Can you get in touch with the Dr who prescribed the combination of Zoloft and Buspar tomorrow and get their take on it?
my doc perscribed me zoloft 75 mg and buspar 10 mg 3 times daily as well as clonidine twice daily the buspar isnt just a serotonin drug he explained to me it belongs in its own class called azpirizones and it also works slightly on the dopamenergic system
 
Hello! I also have exactly the symptoms you described, especially the need to get out. so, one i think this has a lot to do with mental health and how you talk to yourself when these things are happening. ive learned that challenging these intrusive thoughts helps a lot and really digging deeper as to what triggers the anxiety and the racing thoughts. i usually always try to step back and thing about things from a trauma perspective bc it could very well be that. Im supposed to take 20 mg of buspar 3 times a day and 7.5 mg of mirtazipine at night for insomnia and 1 mg prasozin for nightmares. honestly the nighttime meds do wonders for me when its time to go to sleep bc it keeps me asleep for a long time. i also take 50 mg of hydroxyzine for worst case scenarios. You should look into these meds while also digging deeper into yourself instead of running when you feel these difficult feelings. it's definitely not easy but i believe you can do it if you put your mind to it.
 
Back
Top